Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 4, NWS Houston/Galveston, TX

March 3, 200814 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 3, 2008, 10:52 AM CST for 14 counties in Texas. It took effect at Mar 3, 2008, 1:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 10:52 AM CST (16:52 UTC)
In effect from
Mar 3, 2008, 1:00 PM CST
Expired
Mar 4, 2008, 4:00 AM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Galveston County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1391 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 031652
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1052 AM CST MON MAR 3 2008

...WIND ADVISORY FOR THE WESTERN THIRD OF SOUTHEAST TEXAS UNTIL 7
PM CST...

.NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON IN
THE WAKE OF A COLD FRONT. WIND GUSTS TO 40 MPH ARE POSSIBLE.
 
TXZ176-195>198-210>212-226-235-040100-
/O.NEW.KHGX.WI.Y.0004.080303T1900Z-080304T0100Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE...
NAVASOTA...PIERCE...PRAIRIE VIEW...SEALY...WEIMAR...WHARTON
1052 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS AS HIGH AS 40
MPH ARE POSSIBLE. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
AFTER SUNSET.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
2 follow-up statements
000 
WWUS74 KHGX 031908
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
108 PM CST MON MAR 3 2008

...WIND ADVISORY FOR THE SOUTHERN AND WESTERN PORTIONS OF
SOUTHEAST TEXAS...

.NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING IN THE
WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE
ESPECIALLY NEAR THE COAST.

TXZ214-236>238-040600-
/O.EXB.KHGX.WI.Y.0004.000000T0000Z-080304T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
108 PM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY FOR THE COASTAL COUNTIES...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT.

NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS
AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH
ARE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 6
PM AND MIDNIGHT. THE WINDS WILL GRADUALLY DIMINISH LATER TONIGHT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$

TXZ176-195>198-210>212-226-235-040200-
/O.EXT.KHGX.WI.Y.0004.000000T0000Z-080304T0200Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...
EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE...MADISONVILLE...
NAVASOTA...PIERCE...PRAIRIE VIEW...SEALY...WEIMAR...WHARTON
108 PM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON IN THE WAKE OF A COLD FRONT. WIND GUSTS AS HIGH AS
40 MPH ARE POSSIBLE. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
AFTER SUNSET.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$
000 
WWUS74 KHGX 040245
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
845 PM CST MON MAR 3 2008

...WIND ADVISORY EXTENDED FOR COASTAL AREAS OF SOUTHEAST TEXAS...

.STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY MORNING 
HOURS IN THE WAKE OF A COLD FRONT. WIND GUSTS OF 35 TO 45 MPH 
ARE POSSIBLE ESPECIALLY ALONG THE IMMEDIATE COAST.

TXZ214-236>238-041000-
/O.EXT.KHGX.WI.Y.0004.000000T0000Z-080304T1000Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
845 PM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE IN THE WAKE OF A
COLD FRONT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. THE WINDS
WILL GRADUALLY DIMINISH EARLY TUESDAY MORNING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:39 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 3, 10:39 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CST MON MAR 3 2008

.DISCUSSION...
COLD FRONT EXTENDS FROM TRINITY TO WILLIS TO SEALY. THE FRONT HAS
SLOWED A BIT...BUT SHOULD STILL CROSS THE HOUSTON AREA IN THE NEXT
1-2 HOURS AND PUSH OFF THE COAST 19-20Z. COORDINATED WITH SPC AND
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE NW HALF OF THE CWA
WHERE FRONT HAS CLEARED. THERE IS SOME CONCERN ABOUT ISOLATED HAIL
PRODUCING STORMS BEHIND THE FRONT...BUT THE OVERALL THREAT IS LOW.
CONVECTION ALONG THE FRONT FROM HUNTSVILLE TO WESTERN HARRIS
COUNTY APPEARS TO BE GETTING BETTER ORGANIZED...AND WILL SEE
POTENTIAL FOR SEVERE WEATHER FOR THE NEXT COUPLE OF HOURS AS THIS
LINE OF STORMS MOVES INTO THE EASTERN ZONES. GIVEN THE HIGH PWS IN
PLACE (1.3-1.4 INCHES)...RAINFALL WILL BE WIDESPREAD AND HAVE KEPT
POPS 70-80 PCT. SEEING A QUICK 20 DEGREE DROP IN TEMPERATURES AS
THE FRONT PASSES AND HAVE MADE ADJUSTMENTS TO TEMPS/DEWPOINTS.
GUSTY NORTHWEST WINDS OCCURRING IN THE WAKE OF THE FRONT. HAVE
GONE AHEAD AND POSTED A WIND ADVISORY FOR THE FAR WESTERN COUNTIES
FROM 19Z-01Z WHERE SUSTAINED WINDS AROUND 25 MPH ARE EXPECTED.
WILL LIKELY NEED A WIND ADVISORY FOR THE COASTAL ZONES SECOND
PERIOD...BUT WILL ASSESS THIS IN THE AFTERNOON PACKAGE.

FOR MARINE...DROPPED GALE WATCH. SUSTAINED WINDS SHOULD REMAIN IN
SCA CRITERIA THOUGH GUSTS TO GALE FORCE ARE EXPECTED.

35/41/39

&&

.PREV DISCUSSION... /ISSUED 703 AM CST MON MAR 3 2008/

DISCUSSION...
SEVERE THUNDERSTORM WATCH 90 IS NOW IN EFFECT FOR MUCH OF SOUTHEAST
TEXAS UNTIL 1 PM. LINE OF SHOWERS AND THUNDERSTORMS ALONG THE STRONG
COLD ABOUT TO ENTER OUR NORTHERN COUNTIES HAS THE POTENTIAL TO BECOME
SEVERE. 12Z SOUNDINGS SHOW A VERY STRONG CAP AT CRP AND VERY LITTLE
CAP AT LCH. STILL THINK OUR GREATEST RISK FOR SEEING ANYTHING SEVERE
WILL GENERALLY BE ALONG AND NORTH OF INTERSTATE 10. HAVE SENT OUT A
FORECAST UPDATE FOR THE WATCH...AND ALSO DID SOME FIRST PERIOD DOWNWARD
TEMPERATURE ADJUSTMENTS BASED ON THE COLDER AIRMASS ABOUT TO MOVE
INTO OUR AREA.  42

PREV DISCUSSION... /ISSUED 615 AM CST MON MAR 3 2008/

AVIATION...
SECTIONS OF THE LONG LINE OF THUNDERSTORMS DRAPED ACROSS CENTRAL
TEXAS DISPLAYING BOWING CHARACTERISTICS...60 MPH WINDS BEING
REPORTED AROUND KACT AT 11Z. -SHRA/ISO TSRA AHEAD OF THIS LINE TO
REACH THE NORTHERN-MOST HUBS AROUND 13Z...MAIN LINE TO COME ACROSS
IN THE 15-18Z TIME FRAME. MORE SOUTHERN HUBS WILL GET INTO THE
ACTION LATER THIS MORNING...SEVERITY OF STORMS THE MAIN QUESTION DUE
TO A CAP CREATED BY WARMER MID-LEVELS. FORCING RIGHT ALONG THE COLD
FRONT WILL INTRODUCE 19-21Z HOUSTON METRO THUNDERSTORMS. HAVE OPTED
TO KEEP A NON-CONVECTIVE WIND SHEAR GROUP IN CURRENT PREVAILING
ACROSS MANY TERMINALS TO ACCOUNT FOR LOW LEVEL NEAR-50 KNOT JET
AHEAD OF UPPER TROF. 3-4K FT VAD KHGX WINDS AOA 50 KNOTS GOING INTO
THE 12Z HOUR. WINDS BEHIND FROPA WILL BE ROBUST (ESPECIALLY THROUGH
COASTAL COUNTIES)...NW 15-25 KT RANGE WITH HIGHER GUSTS THROUGH THE
MIDNIGHT HOUR. 31

DISCUSSION...
A VERY MOIST AND CURRENTLY CAPPED AIRMASS IS IN PLACE ACROSS ALL OF
SOUTHEAST TEXAS EARLY THIS MORNING. SOME SHOWERS HAVE BEGUN TO DEVELOP
FROM AROUND MATAGORDA BAY TO CONROE AS THE LOW LEVEL JET CONTINUES TO
STRENGTHEN. AS THE DEEPENING NEW MEXICO UPPER LOW BEGINS TO MOVE EASTWARD
OVER THE NEXT SEVERAL HOURS...OUR AREA SHOULD BECOMING INCREASINGLY
UNSTABLE AS THE STRONG COLD FRONT THAT IS NOW APPROACHING A DALLAS TO
CLIFTON TO CHEROKEE LINE RACES TOWARD OUR CWA. THE MAIN SEVERE WEATHER
THREAT WILL CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL
ALONG THE COLD FRONT STORMS AND ISOLATED TORNADOES IN ANY OF THE STORMS
THAT MANAGE TO DEVELOP AHEAD OF THE COLD FRONT. IT STILL APPEARS THAT
THE GREATEST THREAT IS FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE
10 DURING THE MORNING AND EARLY AFTERNOON HOURS. THE SEVERE THREAT IS
EXPECTED TO MOVE EAST OF OUR AREA DURING THE EARLY AFTERNOON HOURS AS
THE COLD FRONT HEADS TOWARD LOUISIANA. WILL CONTINUE TO CARRY EARLY
EVENING LOW RAIN CHANCES ACROSS SOME OF OUR NORTHEAST AND EAST COUNTIES.
IT REMAINS BREEZY EARLY THIS MORNING WITH SOUTH WINDS GENERALLY RUNNING
15 TO 20 MPH WITH HIGHER GUSTS. WILL CONTINUE TO CLOSELY MONITOR THE
WIND FIELDS EARLY THIS MORNING FOR A POSSIBLE WIND ADVISORY. TEMPERATURES
HAVE BEEN FALLING SOME 15 TO 20 DEGREES WITHING AN HOUR OR TWO BEHIND
THE CENTRAL TEXAS COLD FRONT...AND EXPECT SIMILAR TEMPERATURE PLUNGES
IN OUR AREA TODAY AS THE STRONG FRONT MOVES ON THROUGH. WE WILL LIKELY
NEED WIND ADVISORIES BEHIND THE FRONT...BUT WILL WAIT ON ISSUING THIS
PRODUCT UNTIL THE TIMING BECOMES A LITTLE MORE CERTAIN.

THE AREA WILL SEE DRY AND COOL WEATHER ON TUESDAY UNDER THE CONTROL
OF SURFACE HIGH PRESSURE. THE HIGH MOVES EAST ON TUESDAY NIGHT AND
WEDNESDAY RESULTING IN A WARMING TREND. THE NEXT COLD FRONT ARRIVES
ON THURSDAY AND WILL CARRY A CHANCE OF SHOWERS FOR THE AREA. DRY AND
COOLER AIR SPILLS INTO SOUTHEAST TEXAS FOR THE END OF THE WEEK AS
SURFACE HIGH PRESSURE ORIGINATING IN NORTHWEST CANADA BUILDS ON IN.
A WARMUP WILL BEGIN ON SATURDAY WITH THE RETURN OF ONSHORE WINDS.
WILL MAINTAIN A DRY FORECAST FOR THE WEEKEND.  42

MARINE...
ALL MARINERS AND THOSE WITH BOATING INTERESTS BE AWARE OF VERY
STRONG WINDS...SOUTHERLY AHEAD OF THIS AFTERNOONS COLD FRONTAL
PASSAGE ACROSS ALL LOCAL WATERS AND NORTHERLY BEHIND THE FRONTAL
PASSAGE...WITH HIGH SEAS THROUGH TUESDAY MORNING. ROUGH BOATING
CONDITIONS ARE ALL HIGHLIGHTED IN THIS MORNINGS MARINE WEATHER
WARNING (SATMWWHGX). LOCAL BAY AND NEARSHORE SCEC THROUGH NOON...SCA
FOR OFFSHORE WATERS. A GALE WATCH WITH A COMBINED SCA FOR ALL WATERS
FROM NOON ONWARD THROUGH TUESDAYS SUNRISE. COLD FRONT CURRENT
MAKING ITS WAY ACROSS CENTRAL TEXAS AT THIS WRITING...IS TIMED TO
MAKE THE COAST AROUND 4 PM THIS AFTERNOON. NOW IS THE TIME TO MAKE
THE PROPER PREPARATIONS TO EITHER SEEK SAFE HARBOR...OR MAKE
ALTERNATE ROUTING PLANS.
31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  33  62  40  70 /  80  10   0   0   0
HOUSTON (IAH)              74  36  61  42  70 /  80  10   0   0   0
GALVESTON (GLS)            72  42  59  49  66 /  80  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
     JACKSON...MADISON...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION TUESDAY MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&

DISCUSSION...35
Hazardous weather outlook, Mar 3, 4:15 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CST MON MAR 3 2008

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-041300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
415 AM CST MON MAR 3 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL RACE ACROSS SOUTHEAST TEXAS TODAY. SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT WILL HAVE
THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL FOR THE STORMS ALONG
THE COLD FRONT. STORMS DEVELOPING AHEAD OF THE FRONT WILL HAVE THE POTENTIAL
TO BECOME SEVERE AND PRODUCE TORNADOES. THE MAIN SEVERE WEATHER THREAT
IS EXPECTED FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10. THE
SEVERE WEATHER THREAT SHOULD END IN THE EARLY TO MID AFTERNOON HOURS
AS THE FRONT CLEARS THE COAST.

RAINFALL TOTALS WITH THIS STORM SYSTEM WILL AVERAGE BETWEEN 1/2 AND
1 INCH. ISOLATED TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STRONGER
STORMS.

STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...AND WIND
ADVISORIES WILL LIKELY BE NEEDED. SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS GREATER THAN 40 MPH ARE LIKELY OVER THE COASTAL COUNTIES THIS
AFTERNOON THROUGH TONIGHT. HIGHER SPEEDS CAN BE EXPECTED ACROSS THE
COASTAL WATERS WHERE A GALE WATCH IS IN EFFECT THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:35 AM CSTSpecial Marine WarningHGX115 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.